Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 144, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 29, 2013, 8:10 PM CDT for Rusk County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2013, 8:10 PM CDT (01:10 UTC)
- Expired
- Aug 29, 2013, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rusk County, WI
The radar
The La Crosse radar (KARX), 179 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS53 KMPX 300110
SVRMPX
WIC107-300200-
/O.NEW.KMPX.SV.W.0144.130830T0110Z-130830T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
810 PM CDT THU AUG 29 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 900 PM CDT
* AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF LADYSMITH...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LADYSMITH...GLEN FLORA...INGRAM AND HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4537 9072 4537 9077 4539 9092 4530 9094
4530 9114 4563 9129 4563 9068
TIME...MOT...LOC 0110Z 270DEG 37KT 4554 9094
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
720
WWUS53 KMPX 300137
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 PM CDT THU AUG 29 2013
WIC107-300200-
/O.CON.KMPX.SV.W.0144.000000T0000Z-130830T0200Z/
RUSK WI-
837 PM CDT THU AUG 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSK COUNTY UNTIL 900 PM CDT...
AT 834 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
JUMP RIVER...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN RUSK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4539 9072 4537 9077 4542 9092 4548 9098
4563 9111 4563 9068
TIME...MOT...LOC 0137Z 270DEG 37KT 4551 9072
HAIL...1.00IN
WIND...60MPH
$$436
WWUS53 KMPX 300152
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
852 PM CDT THU AUG 29 2013
WIC107-300202-
/O.EXP.KMPX.SV.W.0144.000000T0000Z-130830T0200Z/
RUSK WI-
852 PM CDT THU AUG 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSK COUNTY WILL
EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4539 9072 4537 9077 4542 9092 4548 9098
4563 9111 4563 9068
TIME...MOT...LOC 0152Z 270DEG 37KT 4550 9064
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:50 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 29, 6:50 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
650 PM CDT THU AUG 29 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 317 PM CDT THU AUG 29 2013
SHORT TERM TRENDS SHOWING STRONG CAPPING HAS MOVED ACROSS ALL BUT
PORTION OF WEST CENTRAL WISCONSIN THIS AFTERNOON. FEW ELEVATED
SHOWERS AND THUNDERSTORMS MOVING ALONG OUTFLOW REGION OF THE
NORTHEAST MN MCS...DISSIPATING TO THE SOUTHWEST. EXPECT THIS TREND
TO CONTINUE INTO THE EARLY EVENING. MAY DEVELOP SOME STRONGER
CONVECTION ALONG THE REMNANTS OF TRAILING OUTFLOW BOUNDARY. FOCUS
WILL THEN TURN TO THE WEST AS COLD FRONT DROPS SOUTHEAST ACROSS THE
AREA. STILL HAVE SOME ELEVATED CAPE AND INSTABILITY ALONG THE FRONT
AS IT MOVES THROUGH...SO WILL HAVE TO INCLUDE AT LEAST SMALL CHANCE
POPS WITH IT.
TEMPERATURES/DEW POINTS ON THE HIGH SIDE AGAIN MOST AREAS THIS
AFTERNOON. SOME MIXING DID OCCUR WITH DEW POINTS DROPPING TO THE
MID 60S SOME PLACES. OTHERWISE...GENERALLY 95-102 HEAT INDEX VALUES
REACHED MOST AREAS OF ADV. COOLER TEMPERATURES WILL LEAD TO LOWER
VALUES FOR FRIDAY SO WILL LET THE HEAT ADVISORY EXPIRE THIS EVENING.
FRONT SHOULD MOVE INTO WEST CENTRAL WISCONSIN AND SOUTH CENTRAL
MINNESOTA THROUGH 12Z FRI. DRYING WORKS IN BEHIND THE FRONT FOR THE
AREA FRIDAY. FEW CLOUDS WITH THE COOLER AND DRIER AIR.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 317 PM CDT THU AUG 29 2013
CONTINUED DRY FORECAST ASIDE FROM THE 30-50POPS ASSOCIATED WITH THE
PASSING COLD FRONT SATURDAY EVENING AND OVERNIGHT. MUCH COOLER AND
DRIER AIR WILL FOLLOW IN THE WAKE OF THIS COLD FRONT...WITH
TEMPERATURES REBOUNDING INTO THE LOWER 80S FOR THE MIDDLE OF NEXT
WEEK.
A POWERFUL UPPER LEVEL LOW CURRENTLY APPROACHING PUGET SOUND WILL
MOVE ONSHORE OVER THE NEXT 48 HOURS...CROSS THE CANADIAN
ROCKIES...AND TRACK EASTWARD OVER SOUTHERN CANADA. AS IT DOES
SO...LOW LEVEL WARM AIR ADVECTION WILL OVERSPREAD THE REGION ONCE
AGAIN...WITH H850 TEMPS 20-23C. A 1000MB SURFACE LOW WILL TRACK
ALONG THE INTERNATIONAL BORDER...WITH PRECIP FOCUSED ALONG THE WARM
FRONT. A TRAILING COLD FRONT ASSOCIATED WITH THIS SURFACE LOW WILL
MOVE THROUGH THE REGION...AND FORECAST MODELS INDICATE CONVECTION
BREAKING OUT ALONG THIS FRONTAL BOUNDARY. THE GFS 29.12 IS THE MOST
AGGRESSIVE WITH THE PRECIP...WITH THE ECMWF AND NAM ARE MORE FOCUSED
NORTH OF THE CWA. THEREFORE HAVE CONTINUED WITH CHANCE POPS ACROSS
THE REGION...AND EXPECT A BROKEN LINE OF STORMS TO MOVE THROUGH.
THERE IS A SEVERE POTENTIAL CONSIDERING THE 5M/HR 500MB HEIGHT
FALLS...DEEP LAYER SHEAR...AND 1000-2000J/KG OF MLCAPE. THE MASS
FIELDS FROM CIPS WARM SEASON ANALOG MEMBER TWO FROM 18 JULY 2010
COMPARES WELL WITH THE FORECAST FOR SATURDAY...AND THIS ANALOG SHOWS
NUMEROUS SEVERE REPORTS ACROSS MINNESOTA AND WISCONSIN...WITH A HAIL
THREAT TRANSITIONING TO WIND. THEREFORE WOULD NOT BE SURPRISED IF
THE SPC DAY TWO UPDATE HAS A SLIGHT RISK ACROSS THE UPPER MIDWEST
GIVEN THE STRONG DYNAMICS AND POTENTIAL FOR ORGANIZED CONVECTION.
LOOKING AHEAD...THE UPPER LEVEL WAVE WILL DRIVE THE COLD FRONT
THROUGH THE REGION WITH COLD AIR ADVECTION KEEPING THE BOUNDARY
LAYER MIXED BRINGING NORTHWEST WINDS OF 20 TO 25MPH. INCREASED THE
WINDS FOR SUNDAY...AND ALSO CLOUD COVER AS BUFR FORECAST SOUNDINGS
FROM BOTH THE GFS AND NAM SHOW SATURATION AROUND 800MB. THE COOL
WEATHER WILL KEEP LABOR DAYS HIGH TEMPS NEAR OR SLIGHTLY BELOW THE
SEASONAL AVERAGE FOR THE START OF SEPTEMBER. UPPER LEVEL SUBSIDENCE
DOWNSTREAM OF THE H500 RIDGE CENTERED OVER THE ROCKIES WILL CAUSE A
SURFACE HIGH TO DEVELOP OVER THE UPPER MIDWEST...AND THIS WILL KEEP
MINNESOTA AND WISCONSIN DRY THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 630 PM CDT THU AUG 29 2013
A COLD FRONT JUST WEST OF KAXN THIS EVENING WILL MOVE SOUTHEAST
OVERNIGHT...REACHING THE TWIN CITIES AROUND 2 AM AND KEAU BY
DAYBREAK. CONVECTIVE DEVELOPMENT ALONG THE FRONT FOR THE TAF SITES
REMAINS IN QUESTION. MOST SHORT TERM SOLUTIONS WOULD KEEP THE
ACTIVITY JUST NORTH OF THE TAF SITES. HENCE...KEPT VCSH/VCTS IN
THE TAFS. A SECOND CONCERN IS WHETHER OR NOT WE WILL HAVE MVFR
CEILINGS AND VSBYS IN THE WAKE OF THE FRONT FRIDAY MORNING.
CONFIDENCE IS HIGHEST FOR KSTC AND KRNH AND A TEMPO GROUP WAS
INCLUDED. A FEW HOURS OF MVFR BR/HZ CAN/T BE RULED OUT AS WELL.
BKN VFR CU THEN EXPECTED IN THE MORNING AT MOST OF THE TAF STIES
BECOMING SCT IN THE AFTERNOON. S TO SW WINDS AHEAD OF THE FRONT 10
KNOTS OR LESS BECOMING NORTHERLY A FEW HOURS AFTER FROPA AND THEM
MOVE NE FRIDAY AFTERNOON.
KMSP...CDFNT MOVING THROUGH THE TWIN CITIES IN THE 06Z-08Z TIME
FRAME. SMALL CHANCE FOR SHRA/TSRA ALONG AND BEHIND THE FRONT BUT
CONFIDENCE IS NOT HIGH. A BRIEF PERIOD OF MVFR VSBY/CIGS POSSIBLE
AROUND DAYBREAK FOR A FEW HOURS WITH BKN VFR CU THEREAFTER. SOUTH
WINDS THIS EVENING NEAR 10 KNOTS BECOMING NW WITH FROPA AND THEN
NE FRIDAY AFTERNOON.
/OUTLOOK FOR KMSP/
FRI NGT...VFR. E WIND 5 KTS.
SAT...VFR. S WIND 5 KTS.
SAT NGT...MVFR SHRA/TSRA POSSIBLE. SW WIND 5 KTS BCMG NW.
SUN...VFR. NW WIND 10-15 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ047>051-054>070-
073>078-082>085-091>093.
WI...NONE.
&&
SHORT TERM...DE
LONG TERM...JRB
AVIATION...RAHHazardous weather outlook, Aug 29, 7:09 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 709 PM CDT THU AUG 29 2013 MNZ054>058-064>069-073>077-082>085-091>093-310015- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 709 PM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON HEAT INDEX VALUES WILL CLIMB TO AROUND 95 DEGREES ON FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ059>063-070-078-310015- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE- 709 PM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON HEAT INDEX VALUES WILL CLIMB TO AROUND 95 DEGREES ON FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ042>045-049>053-WIZ014>016-023>028-310015- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 709 PM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON HEAT INDEX VALUES WILL CLIMB TO AROUND 95 DEGREES ON FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. MNZ041-047-048-310015- DOUGLAS-STEVENS-POPE- 709 PM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS EARLY TONIGHT. THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON HEAT INDEX VALUES WILL CLIMB TO AROUND 95 DEGREES ON FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
In the hours before
Special weather statement, Aug 29, 7:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 749 PM CDT THU AUG 29 2013 WIZ016-300130- RUSK- 749 PM CDT THU AUG 29 2013 ...THUNDERSTORMS DEVELOPING OVER RUSK COUNTY THROUGH 830 PM CDT... AT 746 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF LADYSMITH...OR 16 MILES SOUTHEAST OF EDGEWATER. THIS STORM WAS MOVING EAST AT 30 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BRUCE. LADYSMITH. CONRATH. RUSK COUNTY AP. GLEN FLORA. INGRAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4539 9069 4537 9154 4564 9155 4564 9068 TIME...MOT...LOC 0049Z 262DEG 26KT 4557 9124
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:49 PM CDT | Special Weather Statement | MPX | Rusk | 41 min |
| Aug 29, 11:35 PM CDT | Special Weather Statement | MPX | Polk | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.